Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 38, NWS Albuquerque, NM

May 9, 20187 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 9, 2018, 1:21 AM MST for 7 counties in New Mexico. It took effect at May 10, 2018, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2018, 1:21 AM MST (08:21 UTC)
In effect from
May 10, 2018, 1:00 PM MST
Expired
May 10, 2018, 8:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Union County, NM

The radar

The Albuquerque radar (KABX), 89 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2018-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2018-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4824 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

601 
WWUS85 KABQ 090821
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
221 AM MDT Wed May 9 2018

...RED FLAG WARNING IN EFFECT THURSDAY BETWEEN 3 PM AND 7 PM FOR 
THE EASTERN PLAINS...NORTHEAST AND NORTHWEST HIGHLANDS DUE TO 
STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE AIRMASS...

...FIRE WEATHER WATCH IN EFFECT LATE FRIDAY MORNING THROUGH FRIDAY
EVENING AREA WIDE DUE TO STRONG WINDS...LOW HUMIDITY AND AN
UNSTABLE AIRMASS...

.Deep surface low pressure in southeast Colorado, increasing 
winds aloft and deep mixing on Thursday will cause west to 
southwest winds to increase during the afternoon and early 
evening across the Northwest and Northeast Highlands as well as
the Eastern Plains. These winds in combination with high Haines
indices, single digit relative humidity values and near record 
high temperatures will create critical fire weather conditions.
Winds will increase further on Friday with very low humidity and
high Haines indices persisting. Critical fire weather conditions
are likely to develop area wide. 

NMZ104-105-108-092100-
/O.UPG.KABQ.FW.A.0033.180510T2100Z-180511T0100Z/
/O.NEW.KABQ.FW.W.0038.180510T2100Z-180511T0100Z/
/O.NEW.KABQ.FW.A.0034.180511T1700Z-180512T0300Z/
Northeast Plains-Northwest Highlands-East Central Plains-
221 AM MDT Wed May 9 2018

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 7 PM MDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 3 PM to 7 PM MDT Thursday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Friday morning through Friday evening. 

* AREA AND TIMING...This includes the Northwest Highlands,
  Northeast and East Central Plains. Critical fire weather
  conditions are expected from mid afternoon through early evening
  Thursday, and from late morning through mid evening on Friday. 

* 20 FOOT WINDS...West to southwest at 20 to 25 mph with gusts
  near 30 mph on Thursday, and west to southwest 25 to 35 mph with
  gusts near 45 to 50 mph on Friday.

* RELATIVE HUMIDITY...Falling between 5 and 10 percent both
  Thursday and Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103-092100-
/O.NEW.KABQ.FW.W.0038.180510T2100Z-180511T0100Z/
/O.NEW.KABQ.FW.A.0034.180511T1700Z-180512T0300Z/
Northeast Highlands-
221 AM MDT Wed May 9 2018

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 7 PM MDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 3 PM to 7 PM MDT Thursday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Friday morning through Friday evening. 

* AREA AND TIMING...This includes the Northeast Highlands from 
  mid afternoon through early evening Thursday, and from late 
  morning through mid evening on Friday.

* 20 FOOT WINDS...West to southwest at 20 to 25 mph with gusts
  near 30 mph on Thursday, and west to southwest 25 to 35 mph with
  gusts near 45 to 50 mph on Friday.

* RELATIVE HUMIDITY...Falling between 5 and 10 percent both
  Thursday and Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ101-102-106-107-109-092100-
/O.NEW.KABQ.FW.A.0034.180511T1700Z-180512T0300Z/
Northwest Plateau-North Central Mountains-
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
West Central Highlands-
221 AM MDT Wed May 9 2018

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Friday morning through
Friday evening. 

* AREA AND TIMING...This includes the Northwest Plateau, North
  Central Mountains, Middle Rio Grande Valley, Sandia, Manzano and
  Gallinas Mountains, and the West Central Highlands from late
  Friday morning through Friday evening. 

* 20 FOOT WINDS...West to southwest 25 to 35 mph with gusts
  between 45 and 50 mph. 

* RELATIVE HUMIDITY...Falling between 6 and 12 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

34
3 follow-up statements
558 
WWUS85 KABQ 092000
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
200 PM MDT Wed May 9 2018

...RED FLAG WARNING IN EFFECT THURSDAY BETWEEN 3 PM AND 7 PM FOR
THE EASTERN PLAINS...NORTHEAST AND NORTHWEST HIGHLANDS DUE TO
STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE AIRMASS...

...RED FLAG WARNING IN EFFECT FRIDAY FROM 11 AM TO 9 PM MDT AREA 
WIDE DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE AIRMASS...

.Deep surface low pressure in southeast Colorado, increasing
winds aloft and deep mixing on Thursday will cause west to
southwest winds to increase during the afternoon and early
evening across the Northwest and Northeast Highlands as well as
the Eastern Plains. These winds in combination with high Haines
indices, single digit relative humidity values and near record
high temperatures will create critical fire weather conditions.
Winds will increase further on Friday with very low humidity and
high Haines indices persisting. Critical fire weather conditions
are likely to develop area wide.

NMZ103>105-108-101300-
/O.UPG.KABQ.FW.A.0034.180511T1700Z-180512T0300Z/
/O.NEW.KABQ.FW.W.0039.180511T1700Z-180512T0300Z/
/O.CON.KABQ.FW.W.0038.180510T2100Z-180511T0100Z/
Northeast Highlands-Northeast Plains-Northwest Highlands-
East Central Plains-
200 PM MDT Wed May 9 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 7 PM MDT
THURSDAY...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 9 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northwest and Northeast Highlands, Northeast 
  and East Central Plains. Critical fire weather conditions are 
  expected from mid afternoon through early evening Thursday, and 
  from late morning through mid evening on Friday. 

* 20 FOOT WINDS...West to southwest 20 to 30 mph with gusts near
  40 mph on Thursday. Southwest 25 to 40 mph with gusts from 45 to
  55 mph on Friday. 

* RELATIVE HUMIDITY...Ranging from 5 to 10 percent both Thursday 
  and Friday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ101-102-106-107-109-101300-
/O.UPG.KABQ.FW.A.0034.180511T1700Z-180512T0300Z/
/O.NEW.KABQ.FW.W.0039.180511T1700Z-180512T0300Z/
Northwest Plateau-North Central Mountains-
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
West Central Highlands-
200 PM MDT Wed May 9 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 9 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northwest Plateau, North Central Mountains, 
  Middle Rio Grande Valley, Sandia, Manzano and Gallinas 
  Mountains, and the West Central Highlands from late Friday 
  morning through Friday evening. 

* 20 FOOT WINDS...Southwest 25 to 40 mph with gusts between 45 and
  55 mph. 

* RELATIVE HUMIDITY...Ranging from 5 to 10 percent over all but
  the North Central Mountains where humidities vary from 8 to 15 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
995 
WWUS85 KABQ 101236
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
636 AM MDT Thu May 10 2018

...RED FLAG WARNING FROM 2 PM TO 9 PM MDT TODAY FOR THE EASTERN 
PLAINS, NORTHEAST AND NORTHWEST HIGHLANDS DUE TO STRONG WINDS, LOW
HUMIDITY AND AN UNSTABLE ATMOSPHERE...

...RED FLAG WARNING FRIDAY FROM LATE MORNING THROUGH EARLY 
EVENING AREAWIDE DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE
ATMOSPHERE...

...FIRE WEATHER WATCH SATURDAY FROM LATE MORNING THROUGH EARLY
EVENING AREAWIDE DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE
ATMOSPHERE... 

.An extended period of critical fire weather conditions will
commence today through at least Saturday as a broad low pressure
system stalls over the Great Basin strengthening winds over New
Mexico. A surface trough in the lee of the Sangre de Cristo 
Mountains and strong atmospheric mixing will also enhance wind 
speeds. Minimum humidities will plummet into the single digits and
low teens each afternoon, and there will be areas of poor
overnight humidity recovery (especially tonight). Further, an 
unstable atmosphere is expected as high temperatures climb up to 
21 degrees above normal and Haines Indices reach 6 in many
locations. 

NMZ103>105-108-110300-
/O.NEW.KABQ.FW.A.0035.180512T1700Z-180513T0300Z/
/O.EXT.KABQ.FW.W.0038.180510T2000Z-180511T0300Z/
/O.EXT.KABQ.FW.W.0039.180511T1600Z-180512T0300Z/
Northeast Highlands-Northeast Plains-Northwest Highlands-
East Central Plains-
636 AM MDT Thu May 10 2018

...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...
...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Saturday morning through
Saturday evening. 

* AREA AND TIMING...Northwest and Northeast Highlands, Northeast
  and East Central Plains. Critical fire weather conditions are
  expected from mid afternoon through early evening today, and
  from late morning through early evening Friday and Saturday. 

* 20 FOOT WINDS...West and southwest 20 to 30 mph with gusts near
  40 mph today. Southwest 25 to 35 mph with gusts up to 55 mph on
  Friday. Southwest 20 to 35 mph with gusts up to 50 mph on
  Saturday.

* RELATIVE HUMIDITY...Ranging from 5 to 12 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ101-102-106-107-109-110300-
/O.NEW.KABQ.FW.A.0035.180512T1700Z-180513T0300Z/
/O.EXT.KABQ.FW.W.0039.180511T1600Z-180512T0300Z/
Northwest Plateau-North Central Mountains-
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
West Central Highlands-
636 AM MDT Thu May 10 2018

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Saturday morning through
Saturday evening. 

* AREA AND TIMING...Northwest Plateau; North Central Mountains;
  Middle Rio Grande Valley; Sandia, Manzano and Gallinas
  Mountains; and the West Central Highlands from late morning
  through early evening Friday and Saturday.
 
* 20 FOOT WINDS...Southwest 20 to 35 mph with gusts up to 50 mph,
  except for gusts up to 55 mph in the North Central Mountains on
  Friday. 

* RELATIVE HUMIDITY...Ranging from 5 to 10 percent over all but 
  the North Central Mountains where humidities vary from 8 to 15 
  percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

44
059 
WWUS85 KABQ 110255
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
855 PM MDT Thu May 10 2018

...RED FLAG WARNING FRIDAY FROM LATE MORNING THROUGH EARLY 
EVENING AREAWIDE DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE
ATMOSPHERE...

...FIRE WEATHER WATCH SATURDAY FROM LATE MORNING THROUGH EARLY
EVENING AREAWIDE DUE TO STRONG WINDS, LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

.Critical fire weather conditions are temporarily abating, but
will quickly redevelop on Friday and likely again on Saturday as 
a broad low pressure system stalls over the Great Basin. This will 
strengthen winds aloft while a lee side surface low develops east
of the Sangre de Cristo Mountains. These features coupled with 
strong atmospheric mixing will lead to windy conditions. Minimum 
humidities will plummet into the single digits and low teens each 
afternoon, and there will be areas of poor overnight humidity 
recovery (especially tonight). Further, an unstable atmosphere is 
expected as high temperatures climb up to 21 degrees above normal 
and Haines Indices reach 6 in many locations.

NMZ103>105-108-111100-
/O.EXP.KABQ.FW.W.0038.000000T0000Z-180511T0300Z/
/O.CON.KABQ.FW.W.0039.180511T1600Z-180512T0300Z/
/O.CON.KABQ.FW.A.0035.180512T1700Z-180513T0300Z/
Northeast Highlands-Northeast Plains-Northwest Highlands-
East Central Plains-
855 PM MDT Thu May 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
FRIDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* AREA AND TIMING...Northwest and Northeast Highlands, Northeast
  and East Central Plains. Critical fire weather conditions are
  expected from late morning through early evening Friday and 
  Saturday. 

* 20 FOOT WINDS...Southwest 25 to 35 mph with gusts up to 55 mph 
  on Friday. Southwest 20 to 35 mph with gusts up to 50 mph on 
  Saturday. 

* RELATIVE HUMIDITY...Ranging from 5 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Friday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Saturday.

&&

$$

NMZ101-102-106-107-109-111100-
/O.CON.KABQ.FW.W.0039.180511T1600Z-180512T0300Z/
/O.CON.KABQ.FW.A.0035.180512T1700Z-180513T0300Z/
Northwest Plateau-North Central Mountains-
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
West Central Highlands-
855 PM MDT Thu May 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
FRIDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* AREA AND TIMING...Northwest Plateau; North Central Mountains; 
  Middle Rio Grande Valley; Sandia, Manzano and Gallinas 
  Mountains; and the West Central Highlands from late morning 
  through early evening Friday and Saturday. 

* 20 FOOT WINDS...Southwest 20 to 35 mph with gusts up to 50 
  mph, except for gusts up to 55 mph in the North Central 
  Mountains on Friday. 

* RELATIVE HUMIDITY...Ranging from 5 to 10 percent over all but 
  the North Central Mountains where humidities vary from 8 to 15 
  percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Friday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Saturday.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 9, 1:04 AM MST, 17 minutes earlier.

Area forecast discussion, May 9, 1:04 AM MST, 17 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
204 AM MDT Wed May 9 2018

.SYNOPSIS...
Continued unseasonably warm through Friday, then cooler temperatures
are expected for the weekend and early next week, but still mostly
above normal. Precipitation chances are dwindling for the weekend and
early next week. It may not be until next Wednesday until we get some
decent coverage of showers and thunderstorms.

A week upper level ridge will hang on into Thursday then give way to
increasing southwest flow. Surface winds will increase Thursday, peak
Friday, then lower some over the weekend. Southwest flow aloft will
continue this weekend through the middle of next week, with the
gradient lessening some. A weak short wave trough in the southwest
flow will bring thunderstorm chances to the eastern plains Monday. A
stronger trough may reach NM Wednesday.

&&

.DISCUSSION...
A weak ridge of high pressure will be over NM today. It will be dry
although a few thunderstorms from the CO mountains could hold
together and reach far northwest NM later this afternoon and evening.
But any storms in NM will have little or no rain with them. Dry
lightning will be a concern. Highs will continue well above normal
with more near record/record-breaking highs. Sunshine will dominate
with only some high clouds across primarily the north.

The upper ridge will weaken and move east Thursday with breezy
conditions developing over the western mountains and east slopes of
the central mountains. Highs will again be well above normal, with
more records in jeopardy. Sunshine will be plentiful.

A much tighter pressure gradient aloft will be over NM Friday, with
subsequent surface winds increasing sharply. Widespread breezy to
windy conditions are forecast, with strong winds possible over the
western and central higher mountain peaks. Widespread critical fire
weather conditions will be observed. Highs will be a little lower
Friday in most locations, but still well above normal. There will be
a good deal of sunshine.

A storm moving into the Pacific Northwest Thursday will move slowly
south to southeast Friday and Saturday, stalling over northern NV
this weekend. Southwest flow aloft will continue, although not as
strong as Friday. Surface winds will relax some, but still breezy to
occasionally windy conditions are expected both days. A back door
cold front may slip into far northeast NM Saturday night, sparking a
very isolated shower over the Raton Ridge/Johnson Mesa area. Enough
moisture and instability may exist Sunday to spark a shower or storm
over the Sangre de Cristo Mountains. Temperatures will cool some over
the weekend, remaining above normal though.

A very weak short wave trough in the southwest flow will cross NM
Monday. There will be a decent shot at some thunderstorms on the
eastern plains Monday afternoon and early evening. Highs will
continue to lower just a bit. Tuesday will probably be dry with
little temperature change. A stronger trough of low pressure will
approach NM Wednesday, with the hope for some convection.

CHJ

&&

.FIRE WEATHER...

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY, FRIDAY AND
SATURDAY...

Hot, dry and unstable conditions will be the rule through through
Saturday. Winds will begin to ramp up on Thursday, then strong winds
are expected nearly area wide on Friday and Saturday. This
combination will create widespread critical fire weather conditions.

A weak back door front will continue to move southward across the
plains this morning. This will result in little, if any, change in
temps this afternoon as an upper level ridge crests over the area.
Thus, record to near record highs are in store. The front will keep
humidity values above 10 percent across the plains, but 6 to 12
hours of single digit humidity values are expected along and west of
the central mountain chain. Haines values of 6 are expected most
areas, and SuperHaines is possible across the west central and
northwest highlands this afternoon. A few thunderstorms, likely with
little or no rain, is possible late this aftn and early evening
across far northeast NM.

The ridge will flatten on Thursday and mid level winds will increase
by late afternoon. Additionally, the surface pressure gradient will
increase as a surface low over eastern CO deepens to 992mb. Thus,
expect winds to increase during the mid to late afternoon hours.
Meanwhile, single digit humidity values are expected everywhere
except the northern mountains, and most areas will see greater than
6 hours once again. Haines values of 6 are expected once again, and
SuperHaines is possible across the West Central Highlands and
portions of the Middle Rio Grande Valley. Critical fire weather
conditions are expected across the northwest highlands as well as
the eastern plains, though winds will be marginally strong enough
for critical criteria. A Red Flag Warning is in effect for zones
103, 104, 105 and 108.

Mid level wind speeds will nearly double for Friday afternoon while
the surface low over Colorado deepens to 990mb. Critical fire
weather conditions are expected area wide with stronger winds,
several hours of single digit humidity, and high Haines values. A
Fire Weather Watch is in effect for all areas.

Critical fire weather conditions will continue on Saturday, though
temperatures will cool a few degrees, and winds will not be quite as
strong. Nonetheless, look for a Fire Weather Watch for Saturday in
the next day or so.

The biggest change in the forecast this morning is that the front
that was expected to press southward across the plains Saturday
night, no longer does so. In fact, models are showing the front
barely moving into NE NM before mixing right back out on Sunday
afternoon. So, unfortunately, given no relief to the dry conditions,
and southwest flow aloft continuing, critical fire weather
conditions are not out of the question for Sunday as well.

Gulf moisture return may eek into far eastern NM Sunday night, which
could allow for some thunderstorms to develop near the Texas border
on Monday. But dry and breezy conditions will continue elsewhere.

34

&&

.AVIATION...
06Z TAF CYCLE
VFR conditions will prevail for the next 24 hours. A weak back door
front is slowly pushing southward across the plains and will continue
to do so through Wed morning. A brief 10kt east wind is possible at
KABQ toward sunrise. A few breezes are possible again Wednesday
afternoon, but otherwise, mainly light winds are in store. Some
models are indicating that showers and thunderstorms will develop
over southeast CO and shift southeastward, perhaps impacting Union
County between 23Z Wed and 03Z Thu. Gusty and erratic winds can be
expected from these storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  88  49  89  54 /   0   0   0   0
Dulce...........................  84  40  84  45 /   0   0   0   0
Cuba............................  84  45  83  48 /   0   0   0   0
Gallup..........................  89  42  88  49 /   0   0   0   0
El Morro........................  85  41  83  46 /   0   0   0   0
Grants..........................  88  43  87  47 /   0   0   0   0
Quemado.........................  85  41  84  49 /   0   0   0   0
Glenwood........................  93  53  92  50 /   0   0   0   0
Chama...........................  78  37  78  40 /   0   0   0   0
Los Alamos......................  83  54  84  57 /   0   0   0   0
Pecos...........................  83  53  83  54 /   0   0   0   0
Cerro/Questa....................  79  43  80  43 /   0  10   0   0
Red River.......................  71  35  72  38 /   0  10   0   0
Angel Fire......................  73  32  74  35 /   0  10   0   0
Taos............................  84  43  85  43 /   0  10   0   0
Mora............................  81  48  85  49 /   0   5   0   0
Espanola........................  89  50  89  52 /   0   0   0   0
Santa Fe........................  85  53  85  55 /   0   0   0   0
Santa Fe Airport................  88  50  87  52 /   0   0   0   0
Albuquerque Foothills...........  90  57  91  57 /   0   0   0   0
Albuquerque Heights.............  91  60  92  60 /   0   0   0   0
Albuquerque Valley..............  92  55  93  55 /   0   0   0   0
Albuquerque West Mesa...........  91  57  92  58 /   0   0   0   0
Los Lunas.......................  94  55  95  54 /   0   0   0   0
Rio Rancho......................  91  57  92  57 /   0   0   0   0
Socorro.........................  97  61  98  59 /   0   0   0   0
Sandia Park/Cedar Crest.........  86  52  85  54 /   0   0   0   0
Tijeras.........................  89  52  88  55 /   0   0   0   0
Moriarty/Estancia...............  91  46  90  46 /   0   0   0   0
Clines Corners..................  86  52  87  53 /   0   0   0   0
Gran Quivira....................  90  56  90  55 /   0   0   0   0
Carrizozo.......................  91  60  91  60 /   0   0   0   0
Ruidoso.........................  85  49  86  53 /   0   0   0   0
Capulin.........................  85  49  89  50 /  10  20   5   0
Raton...........................  87  46  92  49 /  10  10   5   0
Springer........................  89  46  94  46 /   0   5   5   0
Las Vegas.......................  84  49  88  50 /   0   0   0   0
Clayton.........................  88  53  94  58 /  10  20  10   5
Roy.............................  87  52  93  53 /   0   5   5   0
Conchas.........................  94  57  99  59 /   0   0   5   0
Santa Rosa......................  92  53  95  56 /   0   0   0   0
Tucumcari.......................  96  61 100  63 /   0   5   5   0
Clovis..........................  93  58  96  59 /   0   0   0   0
Portales........................  94  61  97  61 /   0   0   0   0
Fort Sumner.....................  96  60 100  61 /   0   0   0   0
Roswell.........................  99  62 103  60 /   0   0   0   0
Picacho.........................  92  58  94  56 /   0   0   0   0
Elk.............................  89  50  91  52 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday morning through Friday evening for
the following zones... NMZ101>109.

Red Flag Warning from 3 PM to 7 PM MDT Thursday for the following
zones... NMZ103>105-108.

&&

40
Hazardous weather outlook, May 8, 2:13 AM MST, 23 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
313 AM MDT Tue May 8 2018

NMZ501>540-091100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
313 AM MDT Tue May 8 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions will be likely in eastern and far
western New Mexico Thursday, all areas Friday, and most areas
Saturday.

Severe thunderstorms could impact the eastern plains of New Mexico
Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 1:21 AM MSTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more12 hr
May 9, 1:00 PM MSTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more55 hr

Nearby

Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.